Anxiety Community
mother of 14yr old
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

mother of 14yr old

My daugher was on Prozak last school year for anxiety and panic attacks. They took her off to see if she could manage them, but by middle of this school year (Dec) the panic attacks came back She just went back on 2 months ago. She is having suicidal thoughts and was not doing well in school all in this last month. She also did some cutting to her arm.
her Dr. wants to add either abilify, lamicatal or zileptal to the Prozak. The latter two being anticonvulsants to help
as a mood stabilizer.As parents we don't want her on anything else. Esp since I see on internet that prozac can cause these suicidal thoughts in teens. Anyone have thoughts on this?
Blank
968908_tn?1274874715
Hiya Gabby66, just to let you know i have sent you a detailed inbox message i think you will be very interested in.  Ive sent web connections, hense why ive sent inbox. Please have a look.

Hope this information helps your daughter and puts her on the road to recovery.

Blessings.

Julie
Related Discussions
5 Comments Post a Comment
Blank
757137_tn?1347200053
Have you had her checked physically for a problem with her endocrine system? Adrenal or thyroid problems can cause panic attacks.
Blank
Avatar_n_tn
I have  had her thyroid checked, it was normal. But I guess I should have been more explanatory. She also has ADHD/ADD combined type. She is on 36 mg concerta. She has a history of separation anxiety since infancy through 3rd grade. The panic attacks didn't start untill 7th grade. We put her on Prozac before she started 8th grade. She is now in middle of 9th grade year.But I will look into adrenal glands.
thankyou
Blank
480448_tn?1403547723
Treating anxiety in young teens is so very tricky because of what you're describing...suicidal thoughts are one of the more common side effects...among others.

The first thing I would ask you is...is your daughter being treated by a child/adolescent psychiatrist?  If not, that is absolutely essential, as they are the experts in treating young people, especially when meds are necessary.  Has your daughter had therapy?  That's also a vital part of her being able to explore her feelings and worries with a 3rd party person, to be monitored for any isues relating to self-harm, and to help teach her coping mechanisms that she can utilize for the rest of her life.

I personally am not crazy about giving young people (even very young adults) meds, simply because of the pretty significant potential for these kinds of side effects...but I also recognize that sometimes it is necessary to try.  Just be sure she is being closely monitored and keep working with her doctor.  I would think very hard about adding another med...carefully weigh the pros and cons and discuss your concerns in detail with your daughter's doctor.

I sincerely wish your daughter the best...and hope you see some improvement and relief for her soon.  There would be nothing more heartbreaking and frustrating than to watch your child go through this and feel powerless to help.  

We're here for you...hang in there!
Blank
968908_tn?1274874715
Hiya Gabby66, just to let you know i have sent you a detailed inbox message i think you will be very interested in.  Ive sent web connections, hense why ive sent inbox. Please have a look.

Hope this information helps your daughter and puts her on the road to recovery.

Blessings.

Julie
Blank
Avatar_n_tn
Thank you all for your comments. To nursegirl: She has been seeing a therapist for 3 yrs now and a child psychiatrist for 1 1/2 yrs. We have decided to try Lamictal.  We weren't crazy about it but the Dr. is really concerned of her suicidal thoughts and some breakdowns that she has had. They are worried that the side efffect of the prozak being suicidal thoughts could be  an indicator of BPD or a mood disorder. They believe she should get treated now before she ever has a more serious break. It was a hard decision but her mood swings are very scary when they get severe andthey don;t think I should wait to see if she ever has one bad enough where she could be hospitalized.
To Julie:
We are still looking into your idea, but having a hard time like you said. We have an appt w/ a D.O. and hoping she will consider testing her for this. Cause Pediatrician and Psychiatrist were not on board! But I won't give up!! Thank you all for info.. I am always open to any more suggetions
Blank
Post a Comment
To
Recent Activity
11227617_tn?1417054501
Blank
imanny2015 commented on Tramadol & Ultram...
5 hrs ago
Avatar_m_tn
Blank
curiosityb ok Comment
7 hrs ago
Avatar_f_tn
Blank
IndigoIris commented on Tramadol & Ultram...
11 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
anxiety860
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
anxiety860